Hormonal and immunological pattern in a patient with Acquired Immuno Deficiency Syndrome related complex and Cushing’s syndrome
- 4 Downloads
A case of Cushing’s syndrome in a 24-yr-old homosexual with an AIDS-related complex is reported. In this patient certain symptoms common to both diseases, i.e. weakness, myalgia and muscle atrophy were accentuated, whereas other symptoms pathognomic of the human immunodeficiency virus (HIV) infection, i.e. lymphoadenopathies and weight loss, were less pronounced by the high levels of circulating adrenal steroids. Ketoconazole was administered po in order to block adrenal steroidogenesis, the drug caused a remarkable fall of cortisol serum concentrations, but was unable to modify significantly the immunological pattern of the patient. Our data suggest that changes of serum adrenal steroid levels have little effect on the immune network of patients with AIDS.
Key-wordsA.R.C. A.I.D.S. HIV Cushing’s
Unable to display preview. Download preview PDF.
- 1.World Health Organization Acquired immunodeficiency syndrome (AIDS): 1987 revision of CDC/WHO case definition for AIDS. WKLY Epidemiol. Rec. 63: 1, 1988.Google Scholar
- 3.Biglieri E.G. ACTH effects on aldosterone, Cortisol and other steroids. Hosp. Pract. 24: 145, 1989.Google Scholar
- 4.Verges B., Chavanet P., Desgres J., Vaillant G., Waldner A., Brun J.M., Putelat R. Adrenal function in HIV infected patients. Acta Endocrinol. (Copenh.) 121: 633, 1989.Google Scholar
- 9.Conch R.M., Muller J., Perry Y.S., Winter J.S.D. Kinetic analysis of inhibition of human adrenal steroidogenesis by ketoconazole. J. Clin. Endocrinol. Metab. 65: 552, 1987.Google Scholar
- 13.Verges B., Chavanet P., Desgres J., Kisterman J.P., Waldner A., Vaillant G., Portier H., Brun J.M., Putelat R. Endocrine abnormalities in HIV infections. Press Med. 19: 1267, 1990.Google Scholar